MAUDE Adverse Event Report: LARES RESEARCH LARES RESEARCH; 1:5 CONTRA ANGLE DENTAL HANDPIECE

LARES RESEARCH LARES RESEARCH; 1:5 CONTRA ANGLE DENTAL HANDPIECE
Model Number SMOOTHDRIVE
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation of the device did not provide a clear indication of the heat the doctor reported.The device operated within specification, but there was marks on the head cap indicating there may have been contact with the chuck actuator during operation.If the user inadvertently depressed the head cap during use, it can contact the chuck actuator and generate heat.This hazard is clearly identified in the device instructions for use.
 
Event or Problem Description
Dr stated that he felt warmth and the patient indicated feeling the device became warm during operation.There was no additional medical treatment necessary.

Brand Name
LARES RESEARCH
Common Device Name
1:5 CONTRA ANGLE DENTAL HANDPIECE
Manufacturer (Section D)
LARES RESEARCH
295 lockheed avenue
chico CA 95973
Manufacturer (Section G)
LARES RESEARCH
295 lockheed avenue
chico CA 95973
Manufacturer Contact
bruce holderbein
295 lockheed avenue
chico, CA 95973
5303451767
MDR Report Key23420497
Report Number2916440-2025-00008
Device Sequence Number8281029
Product Code EGS
UDI-Device IdentifierD950135020
UDI-PublicD950135020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSMOOTHDRIVE
Device Catalogue Number13502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Initial Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown